Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 224, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2019, 8:14 AM CDT for Ness County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2019, 8:14 AM CDT (13:14 UTC)
- Expired
- Jun 25, 2019, 9:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ness County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.2 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WUUS53 KDDC 251314 SVRDDC KSC135-251400- /O.NEW.KDDC.SV.W.0224.190625T1314Z-190625T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 814 AM CDT Tue Jun 25 2019 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Southeastern Ness County in west central Kansas... * Until 900 AM CDT. * At 814 AM CDT, a severe thunderstorm was located near Ness City, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Ness City and Bazine. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3827 10001 3843 10006 3857 9959 3827 9959 TIME...MOT...LOC 1314Z 262DEG 22KT 3836 9994 HAIL...1.00IN WIND...<50MPH $$ RUSSELL
1 follow-up statement
153 WWUS53 KDDC 251332 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 832 AM CDT Tue Jun 25 2019 KSC135-251400- /O.CON.KDDC.SV.W.0224.000000T0000Z-190625T1400Z/ Ness KS- 832 AM CDT Tue Jun 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN NESS COUNTY... At 832 AM CDT, a severe thunderstorm was located near Ness City, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Bazine. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3830 9990 3845 9988 3855 9959 3827 9959 TIME...MOT...LOC 1332Z 261DEG 16KT 3838 9984 HAIL...1.00IN WIND...<50MPH $$ RUSSELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:33 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 25, 5:33 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 533 AM CDT Tue Jun 25 2019 ...Updated Aviation Discussion... .SHORT TERM...(Tonight through Tuesday evening) Issued at 1139 PM CDT Mon Jun 24 2019 Mostly quiet short term forecast with clear skies and lighter south winds for the overnight. Morning lows for Tuesday will be more mild due to the warmer southerly low level flow in the upper 50s to mid 60s west to east across the CWA. Winds will pick up out of the south to southwest up to 20 mph by mid morning due to daytime heating and mixing of the stronger boundary layer winds to the surface with a deepened leeside trough across eastern Colorado. A few cumulus clouds during the afternoon peak heating hours with highs pushing back into the low 90s. Precipitation wise, a weak mid level trough will push across the northern and eastern periphery of the CWA giving slight pops for these areas with very isolated severe potential evident. Instability will be high with CAPE values and warmer temperatures but moisture will be pretty limited due to the weak northwest flow aloft. The cap looks to be the stopping force of anything widespread but storms are possible to develop in these areas albeit isolated in nature. These will quickly push into central Kansas later in the evening losing juice as the sun sets east of the CWA. Confidence is pretty low of the marginal severe risk even occurring but will be monitored into the afternoon for Tuesday. Other than that, expect another quiet and mild overnight into Wednesday and the long term for the rest of the week. Clear skies and lighter south winds with morning low temperatures only dropping into low to mid 60s for another mild start to the mid week. .LONG TERM...(Wednesday through Monday) Issued at 1243 AM CDT Tue Jun 25 2019 A mostly quiet weather pattern is in store for the long term forecast with the continued upper level ridge set in place across the western half of the country giving way to northwest flow aloft for western Kansas with surface high pressure built in from the north. Warm, southerly flow will continue through the entire period bringing in warming temperatures and mostly dry conditions. Morning low temperatures will be in the 60s with afternoon high temperatures swelling into the 90s with near 100 in some locations, especially closer to the border of Oklahoma for southern counties more influence by the downsloping low level southwest flow. No precipitation is expected for the remainder of the week and over the weekend. The start of the new work week might see a brief and weak change in the upper level pattern as a shortwave perpetuates down the ridge across the high plains. Due to the northwest nature of the flow, moisture looks to be limited for the western half of the state not seeing the more moisture rich low levels as in the eastern territories. Regardless, no more than 20 pops is expected for Monday afternoon and evening with not much consistency with all the models showing anything too entwined with one another. To conclude, a summer like weather pattern is set in place across the western half of the state for the CWA. Hot and dry conditions expected through the weekend with weak chances for the next rainfall and thunderstorm activity for Monday of the new work week. Being a week out and no model consistency, confidence really low on this occurring and just needs to be monitored for later forecasts. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 531 AM CDT Tue Jun 25 2019 VFR conditions will prevail for the period for all locations. Thunderstorms look to approach near the LBL site early in the period but quickly weaken as they push east. No other sites will see any effects from these very isolated storms. Other than that, expect an increase in southerly winds by mid morning due to daytime heating and mixing to the surface. A few cumulus clouds this afternoon with any storm chances looking to be more east of DDC and HYS mostly into central Kansas and not being affected on station for any sites. Winds will diminish after 02Z and sunset due to radiational cooling with clearing skies overnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 91 65 93 69 / 10 20 10 10 GCK 93 63 94 67 / 10 10 10 10 EHA 91 63 93 66 / 10 10 10 10 LBL 92 63 93 67 / 10 10 10 10 HYS 91 65 91 70 / 20 20 10 10 P28 92 67 92 71 / 20 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Jun 25, 2:00 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CDT Tue Jun 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-260700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CDT Tue Jun 25 2019 /100 AM MDT Tue Jun 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Limited risk for thunderstorms later this afternoon and evening for eastern and northern counties along and east of Hwy 283. The main threats for severe weather looks to be more confined into central and eastern Kansas where there will be a weaker cap and more moisture rich low levels. Day 1 Hazards ------------- - Lightning: Limited risk - Severe thunderstorm: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Relatively quiet long term forecast in terms of hazards with increased temperatures pushing well back into the 90s for the entirety of the extended day outlook. Gustier south winds expected for Wednesday with gusts up to 25-30 mph. Another low chance for thunderstorms at the end of the period for Monday afternoon and evening but confidence is low on actual occurrence. Days 2-7 Hazards ---------------- * Wednesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk * Friday - Excessive heat: Limited risk * Saturday - Excessive heat: Limited risk * Sunday - Excessive heat: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 25, 5:25 AM CDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Dodge City KS 525 AM CDT Tue Jun 25 2019 KSZ075-085-251130- Stevens KS-Grant KS- 525 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT AND NORTHERN STEVENS COUNTIES UNTIL 630 AM CDT... At 525 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Hugoton, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Dodge City. && LAT...LON 3719 10154 3730 10155 3748 10126 3722 10111 TIME...MOT...LOC 1025Z 247DEG 14KT 3726 10144 LOWE
Special weather statement, Jun 25, 6:06 AM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Dodge City KS 606 AM CDT Tue Jun 25 2019 KSZ086-087-251200- Seward KS-Meade KS- 606 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD AND SOUTHWESTERN MEADE COUNTIES UNTIL 700 AM CDT... At 605 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Hayne, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberal. LAT...LON 3707 10091 3712 10045 3700 10045 3700 10090 TIME...MOT...LOC 1105Z 266DEG 14KT 3699 10081 GERARD
Special weather statement, Jun 25, 7:00 AM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Dodge City KS 700 AM CDT Tue Jun 25 2019 KSZ045-251300- Ness KS- 700 AM CDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NESS COUNTY UNTIL 800 AM CDT... At 700 AM CDT, Doppler radar was tracking a strong thunderstorm near Beeler, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ness City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3834 10018 3852 10018 3857 9973 3831 9974 TIME...MOT...LOC 1200Z 269DEG 17KT 3843 10011 GERARD
Local storm report, Jun 25, 7:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
757 AM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HAIL 4 SSE HAYNE 37.04N 100.78W
06/25/2019 E1.00 INCH SEWARD KS PUBLIC
&&
LEEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:25 AM CDT | Special Weather Statement | DDC | Stevens | 65 min |
| Jun 25, 6:06 AM CDT | Special Weather Statement | DDC | Seward | 54 min |
| Jun 25, 7:00 AM CDT | Special Weather Statement | DDC | Ness | 60 min |
| Jun 25, 7:35 AM CDT | Severe Thunderstorm Warning | DDC | Seward | 55 min |
| Jun 25, 8:17 AM CDT | Special Weather Statement | DDC | Meade | 58 min |
| Jun 25, 8:58 AM CDT | Special Weather Statement | DDC | Rush | 47 min |
| Jun 25, 9:41 AM CDT | Special Weather Statement | DDC | Rush | 49 min |
| Jun 25, 6:38 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 12 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.